Alert archive / Tennessee / Flash Flood Warnings in 2002
Flash Flood Warning 25, NWS Morristown, TN
NWS Morristown, TN issued this flash flood warning at Jun 4, 2002, 6:25 PM EDT for Hamilton County, Tennessee. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 4, 2002, 6:25 PM EDT (22:25 UTC)
- Expired
- Jun 4, 2002, 8:30 PM EDT
- In force
- 2 hr
- Issued by
- NWS Morristown, TN
- Area
- Whole counties
County Hamilton County, TN
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.4 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1566 J/kg
- Mixed-layer CIN
- -85 J/kg
- Mixed-layer LCL
- 1296 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
548 WGUS54 KMRX 042225 FFWMRX TNC065-050030- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MORRISTOWN TN 624 PM EDT TUE JUN 4 2002 THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A * FLASH FLOOD WARNING FOR... HAMILTON COUNTY IN EAST TENNESSEE * UNTIL 830 PM EDT * AT 620 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF THUNDERSTORMS WITH VERY HEAVY RAIN NEAR HARRISON...OR 7 MILES NORTHEAST OF CHATTANOOGA. THESE THUNDERSTORMS WERE SLOWLY MOVING NORTHEAST AROUND 10 MPH. * LOCATIONS IN THE WARNING INCLUDE... HARRISON...MIDDLE VALLEY...OOLTEWAH...CHATTANOOGA...RED BANK... SODDY-DAISY...SHADY GROVE...SALE CREEK...BIRCHWOOD NATIONAL WEATHER SERVICE DOPPLER RADAR HAS ESTIMATED THAT UP TO THREE INCHES OF RAIN HAVE FALLEN OVER THE PAST HOUR. AN ADDITIONAL ONE TO TWO INCHES OF RAIN WILL BE POSSIBLE OVER THE NEXT HOUR OR TWO. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE SOME FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...THIS STORM WILL CAUSE FLOODING OF COUNTRY ROADS...FARMLANDS...AND OTHER LOW LYING AREAS THAT ARE SUBJECT TO FLOODING. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR LOW SPOTS IF WATER COVERS THE ROADWAY. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. $$ LAT...LON 3506 8534 3502 8508 3530 8493 3544 8510 DMG
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this flash flood warning went out at Jun 4, 3:15 PM EDT, 3 hours 10 minutes earlier.
Area forecast discussion, Jun 4, 3:15 PM EDT, 3 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 315 PM EDT TUE JUN 4 2002 CHANGES IN THE OFFING OVER THE NEXT FEW DAYS IN TERMS OF TEMPS AND PRECIP POTENTIAL. MODEL TIME HEIGHTS CONTINUE TO ADVERTISE A GRADUAL INFLUX OF MOISTURE WITH TIME ESPECIALLY ABOVE THE BOUNDARY LAYER. THE MOISTURE WILL CONTINUE TO INCREASE AS THE SURFACE FRONT APPROACHES SOMETIME EARLY THURSDAY. THERE WILL BE NO REALLY SIGNIFICANT FOCUSING MECHANISM UNTIL THE FROPA...BUT THE PERSISTENT INSTABILITY COUPLED WITH THE INCREASED MOISTURE SUGGESTS SCATTERED CONVECTION WILL BE POSSIBLE PARTICULARLY DURING PEAK HEATING HOURS. HAVE CONTINUED THE CHANCE POPS THROUGH THE SECOND AND THIRD PERIODS. MAIN PRECIP EVENT WILL COINCIDE WITH THE FRONTAL PASSAGE HOWEVER. THIS FEATURE IS DEPICTED AS PROVIDING THE FIRST WIDESPREAD PRECIP EVENT IN QUITE A WHILE. QPFS OF NEARLY AN INCH ARE BEING GENERALLY PROJECTING BY MESOETA IN CONJUNCTION WITH THE SLOW-MOVING FRONT. POST-FRONTAL HEIGHT FALLS ARE NOT PARTICULARLY DRAMATIC...BUT TEMPS SHOULD FALL BACK TO NEAR CLIMATOLOGY BY THE END OF THE NEAR-TERM PERIOD. NGM/ETA/AVN MOS TEMPS ARE FAIRLY CLOSE AND APPEAR REASONABLE. WILL GENERALLY FOLLOW THE MOS NUMBERS. PRELIMINARY CCF FOLLOWS: CHA 73 92 71 84 / 30 50 50 60 TYS 72 89 70 82 / 20 50 50 60 TRI 68 87 67 81 / 20 50 60 60 OQT 72 88 70 82 / 20 50 50 60 .MRX... NC...NONE. TN...NONE. VA...NONE. LCM
In the hours before
Local storm report, Jun 4, 2:23 PM EDT, 4 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN, TN
223 PM EDT TUE JUN 4 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0131 PM OCOEE TN .75 INCH HAIL
06/04/02 POLK REPORTED BY TVA.
0215 PM OCOEE TN .75 INCH HAIL
06/04/02 POLK REPORTED BY TVA.
GMLocal storm report, Jun 4, 5:46 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN, TN
546 PM EDT TUE JUN 4 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0400 PM MURPHY NC WIND DAMAGE
06/04/02 CHEROKEE TREES DOWN. REPORTED BY
DISPATCH.
0500 PM 8 NW MURPHY NC FLASH FLOODS
06/04/02 CHEROKEE WATER OVER ROADS NEAR
HIWASSEE DAM. REPORTED BY
DISPATCH.
0500 PM MURPHY NC FLASH FLOODS
06/04/02 CHEROKEE MUD AND ROCK SLIDE ON HWY
64E NEAR THE HOSPITAL.
REPORTED BY DISPATCH.
DAEThe office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 1:30 PM EDT | Severe Thunderstorm Warning | MRX | Polk | 30 min |
| Jun 4, 2:00 PM EDT | Severe Thunderstorm Warning | MRX | Polk | 45 min |
| Jun 4, 2:23 PM EDT | Flash Flood Warning | MRX | Polk | 3 hr |
| Jun 4, 2:33 PM EDT | Severe Thunderstorm Warning | MRX | Sevier | 42 min |
| Jun 4, 2:41 PM EDT | Severe Thunderstorm Warning | MRX | Monroe | 64 min |
| Jun 4, 2:57 PM EDT | Severe Thunderstorm Warning | MRX | Cocke | 48 min |
| Jun 4, 3:02 PM EDT | Flash Flood Warning | MRX | Sevier | 3 hr |
| Jun 4, 3:33 PM EDT | Severe Thunderstorm Warning | MRX | Blount | 57 min |
| Jun 4, 4:44 PM EDT | Severe Thunderstorm Warning | MRX | Meigs | 31 min |
| Jun 4, 4:50 PM EDT | Severe Thunderstorm Warning | MRX | McMinn | 40 min |
| Jun 4, 5:05 PM EDT | Severe Thunderstorm Warning | MRX | Marion | 40 min |
| Jun 4, 5:13 PM EDT | Flash Flood Warning | MRX | Polk | 2 hr |
| Jun 4, 5:18 PM EDT | Severe Thunderstorm Warning | MRX | Morgan | 42 min |
| Jun 4, 5:21 PM EDT | Severe Thunderstorm Warning | MRX | Meigs | 39 min |
| Jun 4, 5:24 PM EDT | Severe Thunderstorm Warning | MRX | Bradley, Hamilton | 51 min |
| Jun 4, 5:46 PM EDT | Severe Thunderstorm Warning | MRX | Scott | 44 min |
| Jun 4, 6:00 PM EDT | Severe Thunderstorm Warning | MRX | Meigs, Rhea | 45 min |
| Jun 4, 6:16 PM EDT | Severe Thunderstorm Warning | MRX | Hamilton | 44 min |
| Jun 4, 6:38 PM EDT | Severe Thunderstorm Warning | MRX | Bradley | 52 min |
| Jun 4, 7:21 PM EDT | Flash Flood Warning | MRX | Bradley | 114 min |
| Jun 4, 7:32 PM EDT | Severe Thunderstorm Warning | MRX | Polk | 43 min |
Nearby
Flash Flood Warnings in Tennessee, 2002Every flash flood warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.